Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 102, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 12, 2013, 7:27 PM CDT for Decatur County, Hardin County, McNairy County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2013, 7:27 PM CDT (00:27 UTC)
- Expired
- Aug 12, 2013, 11:32 PM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Decatur County, TN, Hardin County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 156 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1817 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
504
WGUS54 KMEG 130027
FFWMEG
TNC039-071-109-130230-
/O.NEW.KMEG.FF.W.0102.130813T0027Z-130813T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
727 PM CDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
EASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 930 PM CDT
* AT 728 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH...
SELMER AND PICKWICK LANDING STATE PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY MARTIN LANDING ROAD AT CAMPBELLS BRANCH...ROBERT GURLEY ROAD
AT STEWMAN CREEK AND SCENIC LANE AT SELF SLOUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3538 8801 3536 8800 3531 8801 3529 8797
3500 8799 3500 8864 3531 8857 3532 8835
3542 8830 3542 8825 3545 8824 3545 8804
3543 8802 3541 8796
$$3 follow-up statements
318
WGUS54 KMEG 130221
FFWMEG
TNC039-071-109-130330-
/O.EXT.KMEG.FF.W.0102.000000T0000Z-130813T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
921 PM CDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
EASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1030 PM CDT
* AT 921 PM CDT... 3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN
ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH...
SELMER AND PICKWICK LANDING STATE PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY MARTIN LANDING ROAD AT CAMPBELLS BRANCH...ROBERT GURLEY ROAD
AT STEWMAN CREEK AND SCENIC LANE AT SELF SLOUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3538 8801 3536 8800 3531 8801 3529 8797
3500 8799 3500 8864 3531 8857 3532 8835
3542 8830 3542 8825 3545 8824 3545 8804
3543 8802 3541 8796
$$272
WGUS54 KMEG 130311
FFWMEG
TNC039-071-109-130630-
/O.EXT.KMEG.FF.W.0102.000000T0000Z-130813T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1011 PM CDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
EASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 130 AM CDT
* AT 1011 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH...
SELMER AND PICKWICK LANDING STATE PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY MARTIN LANDING ROAD AT CAMPBELLS BRANCH...ROBERT GURLEY ROAD
AT STEWMAN CREEK AND SCENIC LANE AT SELF SLOUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3538 8801 3536 8800 3531 8801 3529 8797
3500 8799 3500 8864 3531 8857 3532 8835
3542 8830 3542 8825 3545 8824 3545 8804
3543 8802 3541 8796
$$135
WGUS74 KMEG 130432
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 PM CDT MON AUG 12 2013
TNC039-071-109-130443-
/O.CAN.KMEG.FF.W.0102.000000T0000Z-130813T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-HARDIN TN-MCNAIRY TN-
1132 PM CDT MON AUG 12 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN MCNAIRY...
HARDIN AND SOUTHERN DECATUR COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3538 8801 3536 8800 3531 8801 3529 8797
3500 8799 3500 8864 3531 8857 3532 8835
3542 8830 3542 8825 3545 8824 3545 8804
3543 8802 3541 8796
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 6:55 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 12, 6:55 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT MON AUG 12 2013
.UPDATE...
UPDATED FOR THE 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 550 PM CDT MON AUG 12 2013/
UPDATE...
UPDATED TO ADD FLASH FLOOD WATCH AND INCREASE POPS TONIGHT ACROSS
PORTIONS OF THE MID SOUTH.
DISCUSSION...
A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG A CONVECTIVE OUTFLOW
BOUNDARY FROM OVERNIGHT STORMS IN THE SOUTHERN PLAINS. THESE
STORMS ARE MOVING INTO AN AREA OF MODERATE INSTABILITY...WITH
MLCAPE VALUES AROUND 3500 J/KG...AND HIGH ATMOSPHERIC MOISTURE
CONTENT (PWATS > 2 INCHES). ANY STORMS EARLY THIS EVENING MAY
PRODUCE ISOLATED STRONG TO DAMAGING WIND GUSTS AND VERY HEAVY
RAINFALL. THIS CONVECTIVE DEVELOPMENT HAS BEEN AIDED BY A MID
LEVEL SHORTWAVE MOVING EAST ACROSS THE MIDDLE MISSISSIPPI RIVER
VALLEY. THIS SHORTWAVE SHOULD MOVE NORTHEAST OF THE CURRENT
CONVECTION HELPING TO STALL THE CONVECTIVE BOUNDARY ALONG OR JUST
SOUTH OF INTERSTATE 40. THIS WOULD ALLOW CONVECTION TO TRAIN ALONG
THE BOUNDARY AND SET UP THE POTENTIAL FOR SEVERAL INCHES OF
RAINFALL AND AN INCREASING FLASH FLOOD THREAT. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR TONIGHT MAINLY ALONG AND SOUTH OF INTERSTATE
40 WHERE THE BOUNDARY SHOULD STALL. THIS IS SUPPORTED BY THE
LATEST SHORT TERM MODEL GUIDANCE.
AREA POPS AND QPF HAVE BEEN INCREASED TO REFLECT THE LATEST AND
EXPECTED PATTERN. UPDATED ZONES...GRIDS...AND HWO WILL BE SENT OUT
SHORTLY.
JLH
&&
.PREV DISCUSSION... /ISSUED 402 PM CDT MON AUG 12 2013/
DISCUSSION...
.SHORT TERM /TODAY THROUGH THURSDAY/...THE WEATHER PATTERN IS GOING
TO CHANGE FINALLY. THE BOUNDARY THAT HAS AFFECTED OUR AREA FOR THE
LAST SEVERAL DAYS HAS PUSHED NORTH AND SLIGHTLY WEST. WIDESPREAD
CONVECTION IS CURRENTLY TAKING PLACE ALONG THIS FRONT THIS
AFTERNOON WHICH IS BEING AIDED BY A SHORTWAVE PUSHING THE
CONVECTION EAST INTO OUR AREA. THE ZONAL FLOW ALOFT WILL FINALLY
BEGIN TO SHIFT TO A MORE PROGRESSIVE NORTHWESTERLY COMPONENT THIS
EVENING...AS A LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT LAKES
WILL BEGIN TO TRACK SOUTH. THE NORTHWEST FLOW WILL ALLOW A SERIES
OF SHORTWAVES TO MOVE THROUGH OUR AREA TOMORROW. AS THE LONGWAVE
TROF DIGS DEEPER ON TUESDAY NIGHT INTO WEDNESDAY...A COLD FRONT IS
EXPECTED TO PUSH ALL THE WAY THROUGH OUR REGION. TIMING OF THE
FRONT WILL BE ON WEDNESDAY LATE AFTERNOON INTO THE EVENING WITH
THE COOLEST AIR MOVING IN OVERNIGHT INTO THURSDAY MORNING. EXPECT
TEMPERATURES TO BE SEASONABLY COOL WITH HIGHS ONLY IN THE MID TO
UPPER 80S.
AS THIS LINE OF STORMS MOVES THROUGH THIS EVENING...AREAS THAT HAVE
RECEIVED LARGE AMOUNTS OF PRECIPITATION TODAY AND YESTERDAY MAY
NEED A FLOOD WATCH/ADVISORY.
.LONG TERM /FRIDAY THROUGH MONDAY/...FRIDAY WILL BE ANOTHER NICE
COOL AND DRY DAY. STARTING ON SATURDAY...MODELS HAVE BEEN HINTING
AT A CUTOFF LOW DEVELOPING FROM THE LONGWAVE TROF ON SATURDAY. IF
THIS HAPPENS...WE WILL REMAIN IN A COOL AND WET PATTERN FOR THE
WEEKEND AND AND INTO THROUGH EARLY NEXT WEEK. NOT A LOT OF
CONFIDENCE IN THIS SCENARIO THOUGH...AS MODELS ALWAYS HAVE A
DIFFICULT TIME WITH THIS TYPE OF PATTERN.
AC3
&&
.AVIATION...
00Z TAF CYCLE
A LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH KMEM AND
KMKL OVER THE NEXT FEW HOURS BEFORE DROPPING SOUTH TOWARDS KTUP
LATER THIS EVENING. TEMPORARY MVFR REDUCTIONS TO CIGS AND VSBYS
ARE EXPECTED AS THIS LINE SLOWLY PUSHES SOUTH. THERE IS SOME
POTENTIAL FOR AN EXTENDED PERIOD OF -TSRA AT KTUP AND THIS WILL BE
MONITORED IN CASE AN EXTENSION PAST 06Z IS WARRANTED. WINDS WILL
TEMPORARILY GO NORTHWEST BEHIND CONVECTION BUT QUICKLY RETURN TO
LIGHT AND VARIABLE AFTER A FEW HOURS POST CONVECTION. THIS INITIAL
LINE OF STORMS MAY DIMINISH LATER THIS EVENING WITH REDEVELOPMENT
FURTHER NORTH TOWARDS KMEM LATE TONIGHT INTO TUESDAY MORNING. THIS
NEW ACTIVITY SHOULD PUSH SOUTH AND IMPACT KTUP WITH THUNDERSTORMS
FROM LATE MORNING INTO THE EARLY AFTERNOON HOURS.
WINDS SHOULD TURN NORTHERLY ON TUESDAY BEHIND THE SOUTHWARD MOVING
FRONT. CONVECTION SHOULD END WITH CLOUDS SCATTERING OUT AS DRIER
AIR PUSHES SOUTHWARD INTO THE REGION.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 75 88 70 85 / 90 50 50 50
MKL 71 89 68 84 / 90 50 50 40
JBR 73 88 68 83 / 60 50 30 30
TUP 74 91 70 87 / 70 50 50 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CRITTENDEN-CROSS-
LEE AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-MADISON-MCNAIRY-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Aug 12, 4:18 AM CDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 418 AM CDT MON AUG 12 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 418 AM CDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 6:45 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 645 PM CDT MON AUG 12 2013 TNZ089-090-130030- FAYETTE TN-HARDEMAN TN- 645 PM CDT MON AUG 12 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 730 PM CDT FOR... CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE... CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES NORTH OF SOMERVILLE AT 645 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN FAYETTE AND HARDEMAN COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3532 8893 3510 8898 3513 8955 3533 8945 TIME...MOT...LOC 2345Z 274DEG 22KT 3530 8936
Local storm report, Aug 12, 7:03 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG MIDTOWN MEMPHIS 35.13N 89.98W
08/12/2013 SHELBY TN PUBLIC
A TREE WAS DOWNED NEAR THE INTERSECTION OF REMBERT AND
HARBERT STREETS IN MIDTOWN MEMPHIS.
&&
JLHSpecial weather statement, Aug 12, 7:05 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
705 PM CDT MON AUG 12 2013
TNZ052>055-130045-
CHESTER TN-DECATUR TN-HENDERSON TN-MADISON TN-
705 PM CDT MON AUG 12 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CDT FOR...
DECATUR COUNTY IN TENNESSEE...
NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER LEXINGTON AT 705 PM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...DECATUR...HENDERSON AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR HENDERSON...LEXINGTON...NATCHEZ TRACE STATE
FOREST AND NATCHEZ TRACE STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE...
PIN OAK LAKE AND PINE LAKE.
&&
LAT...LON 3549 8798 3546 8803 3544 8804 3542 8800
3542 8884 3558 8884 3568 8861 3582 8847
3581 8796 3576 8799 3572 8803 3568 8801
3560 8802 3553 8797
TIME...MOT...LOC 0005Z 268DEG 35KT 3567 8836Special weather statement, Aug 12, 7:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 709 PM CDT MON AUG 12 2013 MSZ002-003-TNZ089-090-130100- BENTON MS-MARSHALL MS-FAYETTE TN-HARDEMAN TN- 709 PM CDT MON AUG 12 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 800 PM CDT FOR... NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF SLAYDEN AT 710 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN BENTON...FAYETTE...HARDEMAN AND MARSHALL COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3510 8898 3475 8912 3488 8964 3513 8941 TIME...MOT...LOC 0010Z 291DEG 19KT 3499 8942
Special weather statement, Aug 12, 7:11 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
711 PM CDT MON AUG 12 2013
TNZ053-055-091-092-130100-
CHESTER TN-DECATUR TN-HARDIN TN-MCNAIRY TN-
711 PM CDT MON AUG 12 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES WEST OF SAVANNAH AT 711 PM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...DECATUR...HARDIN AND MCNAIRY COUNTIES...INCLUDING
LOCATIONS NEAR SAVANNAH AND SELMER...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3538 8799 3538 8801 3536 8800 3531 8801
3529 8797 3507 8798 3512 8862 3542 8852
3542 8799 3541 8796
TIME...MOT...LOC 0011Z 275DEG 37KT 3522 8829Special weather statement, Aug 12, 7:13 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 713 PM CDT MON AUG 12 2013 TNZ053-089>091-130045- CHESTER TN-FAYETTE TN-HARDEMAN TN-MCNAIRY TN- 713 PM CDT MON AUG 12 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 745 PM CDT FOR... SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... EAST CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE... HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... WESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER CHICKASAW STATE PARK AT 713 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CHESTER...FAYETTE...HARDEMAN AND MCNAIRY COUNTIES... INCLUDING LOCATIONS NEAR BOLIVAR...CHICKASAW STATE FOREST AND CHICKASAW STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3508 8864 3512 8935 3543 8903 3542 8851 TIME...MOT...LOC 0013Z 314DEG 18KT 3542 8879
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:05 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Henderson | 40 min |
| Aug 12, 7:11 PM CDT | Special Weather Statement | MEG | Hardin, McNairy | 49 min |
| Aug 12, 7:13 PM CDT | Special Weather Statement | MEG | Chester, Hardeman | 32 min |
| Aug 12, 7:57 PM CDT | Special Weather Statement | MEG | Hardin, McNairy | 48 min |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.